Alert archive / Idaho / Snow Squall Warnings in 2026
Snow Squall Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this snow squall warning at Jan 7, 2026, 6:59 PM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2026, 6:59 PM PST (02:59 UTC)
- Expired
- Jan 7, 2026, 7:30 PM PST
- In force
- 31 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Damage threat
- Significant
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 111 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.0 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS56 KOTX 080259
SQWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Spokane WA
659 PM PST Wed Jan 7 2026
IDC057-WAC075-080330-
/O.NEW.KOTX.SQ.W.0002.260108T0259Z-260108T0330Z/
Latah ID-Whitman WA-
659 PM PST Wed Jan 7 2026
The National Weather Service in Spokane has issued a
* Snow Squall Warning for...
West central Latah County in the Panhandle of Idaho...
East central Whitman County in eastern Washington...
* Until 730 PM PST.
* At 659 PM PST, a dangerous snow squall was located over Pullman,
moving northeast at 15 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and rapidly falling visibility. Wind gusts
up to 20 mph.
SOURCE...Radar and trained spotter.
IMPACT...Dangerous and life-threatening travel conditions are
expected to develop rapidly in the warning area.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 343 and 348, and
between mile markers 352 and 353.
U.S. Highway 195 in Washington between mile markers 18 and 28.
Locations impacted include...
Pullman, Moscow, and Albion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4667 11719 4678 11728 4689 11706 4670 11695
TIME...MOT...LOC 0259Z 240DEG 13KT 4674 11715
SNOW SQUALL...OBSERVED
SNOW SQUALL IMPACT...SIGNIFICANT
$$
JCLEV1 follow-up statement
832 WWUS56 KOTX 080322 SQWOTX Snow Squall Warning National Weather Service Spokane WA 722 PM PST Wed Jan 7 2026 IDC057-WAC075-080332- /O.EXP.KOTX.SQ.W.0002.000000T0000Z-260108T0330Z/ Latah ID-Whitman WA- 722 PM PST Wed Jan 7 2026 ...THE SNOW SQUALL WARNING FOR WEST CENTRAL LATAH AND EAST CENTRAL WHITMAN COUNTIES WILL EXPIRE AT 730 PM PST... The snow squall that prompted the warning has weakened. Therefore, the snow squall warning will be allowed to expire. Snow and ice-covered roads will continue to make travel difficult. && LAT...LON 4667 11719 4678 11728 4689 11706 4670 11695 TIME...MOT...LOC 0322Z 240DEG 13KT 4678 11705 $$ JCLEV
What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this snow squall warning went out at Jan 7, 5:34 PM PST, 1 hour 25 minutes earlier. Its key messages:
- Moderate to heavy mountain snow continues through Thursday with light to locally moderate snow in the valleys.
- Gusty winds through Thursday.
- Turning drier Friday into the weekend.
- Light rain and high mountain snow return early next week.
Area forecast discussion, Jan 7, 5:34 PM PST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
534 PM PST Wed Jan 7 2026
.KEY MESSAGES...
- Moderate to heavy mountain snow continues through Thursday
with light to locally moderate snow in the valleys.
- Gusty winds through Thursday.
- Turning drier Friday into the weekend.
- Light rain and high mountain snow return early next week.
&&
.SYNOPSIS...
Moderate to heavy mountain snow, periods of lowland snow, and
gusty winds continue through Thursday, then a pattern shift
brings drier conditions Friday into the weekend. Chances for
rain and high mountain snow return early next week.
&&
.DISCUSSION...
Tonight through Thursday: Our next frontal system moves in
this evening bringing another round of lowland snow for the
eastern third of WA and the ID Panhandle. Current forecast
amounts range from 1 to 4 inches for lowland areas with the low
end of that range near the Okanogan Valley down to Ritzville and
the high end from Sandpoint down to Deary. Most lowland snow
will fall between 4pm and 10pm this evening, tapering off
between 10pm tonight and 4am Thursday. Over the Cascades and
northern ID mountains, snow will linger a bit longer into
Thursday afternoon with moderate to heavy snowfall expected at
times. Around a foot of snow is expected to fall over the
Cascade Crest between 4pm today and 4pm Thursday. For the
northern ID mountains including Lookout Pass, forecast snow
amounts are lower in the 5 to 8 inch range. A Winter Storm
Warning remains in effect for the Cascades through Thursday
afternoon and a handful of Winter Weather Advisories have been
issued for Eastern WA and the ID Panhandle for the snow expected
this evening.
Surface temperatures look to start out above freezing at the
onset of the snow this evening causing snow to melt on roadways
initially, but by late tonight into Thursday morning surface
temperatures will have fallen below freezing making for a slick,
icy situation. Be sure to give yourself some extra time to get
where you need to go Thursday morning.
Friday through Sunday: Conditions will dry out Friday into the
weekend as a ridge of high pressure builds in over the region,
giving us a break from the wintry weather. Temperatures will
stay fairly consistent near seasonal normals with highs in the
mid 30s to low 40s and lows in the mid 20s to low 30s. A subtle
warming trend will take place through early next week with highs
rising into the low to upper 40s and lows ranging throughout the
30s.
Sunday night through Tuesday: Chances for rain and high mountain
snow return early next week as a shortwave over British Columbia
flattens our ridge and directs a plume of moisture at us from
off the Pacific. PWATs will increase to near 200 percent of
normal and incoming warmer air will send snow levels up to 4k-6k
feet by Monday. /Fewkes
&&
.AVIATION...
18Z TAFs: A weaker frontal system is currently pushing across
the region. It is bringing increased low level clouds and
ceilings. KGEG is currently reporting snow and Moses Lake is
reporting rain. The precip threat will continue to spread to
KSFF, KCOE, KPUW, and KLWS overnight. For most locations,
precip will be in the form of snow with less than an inch of
accumulation. Precip will taper off between 08-12Z. Models
indicate chances for low level wind shear between 02-09Z over
KPUW and KEAT as winds pick up aloft. AS the system exits the
region, VFR conditions expected to return for TAF sites late
Thursday morning.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Low confidence for precip at KEAT and KMWH due to Cascade rain
shadow. Moderate confidence in IFR conditions in the evening for
KGEG, KSFF, KCOE, and KPUW.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 26 36 26 38 26 40 / 80 20 10 10 0 0
Coeur d'Alene 27 34 25 38 26 40 / 90 50 20 30 0 0
Pullman 28 34 30 40 28 39 / 80 40 30 30 0 0
Lewiston 31 41 33 45 30 44 / 70 30 30 10 0 0
Colville 27 34 22 34 26 35 / 80 20 0 10 0 0
Sandpoint 27 31 22 33 26 37 / 90 60 20 40 10 0
Kellogg 28 31 28 36 26 40 / 90 90 60 70 10 0
Moses Lake 26 43 29 43 27 41 / 30 10 0 0 0 0
Wenatchee 28 39 31 42 29 39 / 20 10 0 0 0 0
Omak 26 35 27 36 27 35 / 50 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 PM PST this evening for
Northeast Mountains-Okanogan Highlands-Spokane Area-
Washington Palouse.
Winter Storm Warning until 4 PM PST Thursday for Western
Chelan County.
ID...Winter Weather Advisory until 4 AM PST Thursday for Coeur
d'Alene Area-Northern Panhandle.
Winter Weather Advisory until 10 PM PST this evening for Idaho
Palouse.
Winter Weather Advisory until 4 PM PST Thursday for Central
Panhandle Mountains.
&&In the hours before
Special weather statement, Jan 7, 6:01 PM PST, 58 minutes before
Special Weather Statement National Weather Service Spokane WA 601 PM PST Wed Jan 7 2026 WAZ033-035-036-080230- Spokane Area-Upper Columbia Basin-Washington Palouse- 601 PM PST Wed Jan 7 2026 ...A SNOW SQUALL WILL AFFECT SOUTHEASTERN LINCOLN...NORTH CENTRAL WHITMAN AND SOUTHWESTERN SPOKANE COUNTIES... At 600 PM PST, a snow squall was located along a line extending from near Davenport to 23 miles southwest of Cheney. Movement was northeast at 30 mph. Winds in excess of 30 mph are possible with this squall. Locations impacted include... Reardan, Sprague, Amber, Gravelles, Eleanor, Bluestem, Tyler, Waukon, and Edwall. This includes Interstate 90 in Washington between mile markers 246 and 262. Visibilities will drop quickly to less than a half mile in this squall. Use extra caution if you must travel into or through this dangerous snow squall. Rapid changes in visibility and potentially slick roads are likely to lead to accidents. Consider delaying travel until the squall passes your location. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. && LAT...LON 4769 11790 4724 11752 4715 11783 4759 11823 TIME...MOT...LOC 0200Z 240DEG 25KT 4759 11815 4719 11779 JCLEV
Special weather statement, Jan 7, 6:15 PM PST, 44 minutes before
Special Weather Statement National Weather Service Spokane WA 615 PM PST Wed Jan 7 2026 IDZ001>003-WAZ033-036-037-080245- Coeur d'Alene Area-Idaho Palouse-Northern Panhandle-Spokane Area-Northeast Mountains-Washington Palouse- 615 PM PST Wed Jan 7 2026 ...A SNOW SQUALL WILL AFFECT WESTERN BENEWAH...SOUTHWESTERN KOOTENAI...NORTHEASTERN WHITMAN AND EASTERN SPOKANE COUNTIES... At 614 PM PST, a snow squall was located along a line extending from 9 miles south of Dishman to 12 miles west of Plummer. Movement was north at 35 mph. Winds in excess of 30 mph are possible with this squall. Locations impacted include... Spokane, Spokane Valley, Post Falls, Liberty Lake, Millwood, Hauser, Otis Orchards-East Farms, Otis Orchards, Green Acres, Trentwood, Dishman, Fairfield, Rosalia, Rockford, Oakesdale, Spangle, Worley, Latah, Waverly, and State Line. This includes the following highways... Interstate 90 in Washington between mile markers 285 and 299. Interstate 90 in Idaho between mile markers 0 and 3. U.S. Highway 95 in Idaho between mile markers 404 and 421. U.S. Highway 195 in Washington between mile markers 66 and 86. Visibilities will drop quickly to less than a half mile in this squall. Use extra caution if you must travel into or through this dangerous snow squall. Rapid changes in visibility and potentially slick roads are likely to lead to accidents. Consider delaying travel until the squall passes your location. A rapid drop in temperatures will lead to the rapid formation of black ice on area roadways. Black ice is nearly impossible to see and roadways may appear wet. Please use extreme caution, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly. && LAT...LON 4802 11719 4750 11682 4711 11723 4735 11747 TIME...MOT...LOC 0214Z 202DEG 30KT 4753 11732 4726 11714 JCLEV
Special weather statement, Jan 7, 6:30 PM PST, 29 minutes before
Special Weather Statement National Weather Service Spokane WA 630 PM PST Wed Jan 7 2026 WAZ033-035>037-080300- Spokane Area-Upper Columbia Basin-Northeast Mountains-Washington Palouse- 630 PM PST Wed Jan 7 2026 ...AN AREA OF HEAVY SNOW WILL AFFECT EAST CENTRAL LINCOLN...NORTHERN WHITMAN...SOUTHERN STEVENS AND SOUTHWESTERN SPOKANE COUNTIES... At 627 PM PST, an area of heavy snow was located along a line extending from 13 miles northeast of Davenport to 16 miles southeast of Cheney. Movement was northeast at 30 mph. Winds in excess of 30 mph are possible with this area of heavy snow. Locations impacted include... Spokane, Cheney, Airway Heights, Medical Lake, Fairchild AFB, Reardan, Spangle, Malden, Four Lakes, Amber, Marshall, Tyler, Pine City, Plaza, Eleanor, Ford, Deep Creek, and Waukon. This includes the following highways... Interstate 90 in Washington between mile markers 258 and 278. U.S. Highway 195 in Washington between mile markers 68 and 88. Visibilities will drop quickly to less than a half mile in this area of heavy snow. A rapid drop in temperatures will lead to the rapid formation of black ice on area roadways. Black ice is nearly impossible to see and roadways may appear wet. Please use extreme caution, especially on bridges, overpasses and around curves. Allow plenty of stopping distance and avoid braking suddenly. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. && LAT...LON 4802 11779 4735 11723 4715 11759 4770 11800 TIME...MOT...LOC 0227Z 225DEG 24KT 4777 11792 4727 11744 JCLEV
Special weather statement, Jan 7, 6:32 PM PST, 27 minutes before
Special Weather Statement National Weather Service Spokane WA 632 PM PST Wed Jan 7 2026 IDZ003-004-026-WAZ032-033-080300- Central Panhandle Mountains-Lewiston Area-Idaho Palouse-Washington Palouse-Lower Garfield and Asotin Counties- 632 PM PST Wed Jan 7 2026 ...A SNOW SQUALL WILL AFFECT LATAH...NORTHWESTERN NEZ PERCE... SOUTHWESTERN BENEWAH...NORTHEASTERN GARFIELD...EASTERN WHITMAN AND NORTHERN ASOTIN COUNTIES... At 632 PM PST, a snow squall was located along a line extending from 9 miles north of Colfax to 8 miles northwest of West Clarkston-Highland. Movement was northeast at 65 mph. Locations impacted include... Pullman, Moscow, Colfax, Genesee, Troy, Potlatch, Juliaetta, Kendrick, Palouse, Tekoa, Garfield, Albion, Oakesdale, Colton, Uniontown, Onaway, Farmington, Tensed, Steptoe, and Belmont. This includes the following highways... U.S. Highway 95 in Idaho between mile markers 314 and 391. U.S. Highway 12 in Idaho between mile markers 19 and 25. U.S. Highway 12 in Washington between mile markers 427 and 429. U.S. Highway 195 in Washington between mile markers 1 and 55. Visibilities will drop quickly to less than a half mile in this squall. Icy roads are possible as the snow melts on the roads then quickly refreezes. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. && LAT...LON 4732 11681 4654 11649 4641 11719 4707 11749 TIME...MOT...LOC 0232Z 247DEG 58KT 4701 11743 4648 11721 JCLEV
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:32 PM PST | Special Weather Statement | OTX | Latah | 28 min |
| Jan 7, 7:06 PM PST | Special Weather Statement | OTX | Kootenai | 24 min |
| Jan 7, 7:08 PM PST | Special Weather Statement | OTX | Benewah | 37 min |
| Jan 7, 6:01 PM PST | Special Weather Statement | OTX | Spokane | 29 min |
| Jan 7, 6:15 PM PST | Special Weather Statement | OTX | Spokane | 30 min |
| Jan 7, 6:30 PM PST | Special Weather Statement | OTX | Spokane | 30 min |
| Jan 7, 6:46 PM PST | Snow Squall Warning | OTX | Spokane, Whitman | 29 min |
| Jan 7, 7:26 PM PST | Special Weather Statement | OTX | Spokane | 34 min |
| Jan 7, 7:35 PM PST | Snow Squall Warning | OTX | Spokane | 40 min |
| Jan 7, 8:15 PM PST | Special Weather Statement | OTX | Spokane | 30 min |
Nearby
Snow Squall Warnings in Idaho, 2026Snow Squall Warnings in Washington, 2026Every snow squall warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.